... and didn't notice a problem until I woke up in the morning with more severe burning and a distended stomach. Is this a common side effect? Is it dangerous? Can I take an antacid with it because it seemed to help me sleep better
5 Sep 2009
Here is a list of side effects of L-tryptophan. While heartburn is considered a less serious side effect, burning pain might be more serious. Stop taking the tryptophan and see your doctor if you are concerned.
L-tryptophan side effects
Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.
In 1989, a life-threatening condition called eosinophilia-myalgia syndrome (EMS) occurred in many people using L-tryptophan and some died from the condition. All of these people had taken L-tryptophan distributed by a company in Japan. This L-tryptophan was found to contain trace levels of impure ingredients. Since that time, the FDA has limited the availability of L-tryptophan in the U.S. However, the increased use of the Internet has made many dietary supplements available from non-U.S. sources.
There have been no published cases of EMS within the last several years, but you should be aware of the symptoms. Call your doctor at once if you have any of the following:
*severe muscle pain (most often in the shoulders, back, or legs);
*weakness, numbness, tingling, or burning pain (especially at night);
*tremors or twitching muscle movements;
*swelling in any part of your body;
*skin changes (dryness, yellowing, hardening);
*breathing difficulty; or
Less serious side effects may include:
*dry mouth, heartburn, burping, gas;
*nausea, vomiting, diarrhea;
*feeling drowsy or light-headed;
*weakness, lack of coordination;
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
You will find more information at http://www.drugs.com/mtm/l-tryptophan.html
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... are gone. I tried both Kava Kava and GABA. While years ago I got great relief from Kava Kava, this time around nothing. The GABA reaction was ...
1 answer • 22 Oct 2009
I just started taking trazodone and I am up to 75 mg and it took me hours to fall asleep last night?
I really havn't felt drowsy on the medicine, however, once i finally fell asleep I slept pretty good all night. Should I up the dosage more and ...
1 answer • 9 May 2010
Is it true that you should not take L-Tryptophan if you are taking Prozac? Thank you
1 answer • 15 Jul 2013
I hate to up the dose. Will occasional breakthrough give me Barrett's Esophagus? I'm 62 and don't understand why am/pm pill ...
1 answer • 25 Mar 2014
I took 25mg of Zoloft yesterday morning and about three hours after I began to feel dizzy. After an?
... hour of sitting I got up and then that's when everything started to shift. My stomach felt like it was burning. This is my first time taking ...
1 answer • 23 Jan 2016